Alert archive / California / Wind Advisories in 2010
Wind Advisory 31, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Oct 29, 2010, 1:30 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Oct 29, 2010, 11:00 PM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2010, 1:30 PM PDT (20:30 UTC)
- In effect from
- Oct 29, 2010, 11:00 PM PDT
- Expired
- Oct 30, 2010, 12:34 PM PDT
- In force
- 14 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2306 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
177 WWUS76 KSGX 292030 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 130 PM PDT FRI OCT 29 2010 ...STRONG ONSHORE WINDS TONIGHT THROUGH SATURDAY MORNING... .A LOW PRESSURE SYSTEM AND ASSOCIATED FRONT WILL MOVE THROUGH SOUTHERN CALIFORNIA LATE TONIGHT AND SATURDAY MORNING. CAZ055-056-058-060>062-301030- /O.NEW.KSGX.WI.Y.0031.101030T0600Z-101030T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 130 PM PDT FRI OCT 29 2010 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT SATURDAY. * TIMING: WINDS WILL INCREASE AFTER 11 PM PDT TONIGHT AND REACH THEIR PEAK AROUND 7 AM PDT SATURDAY MORNING. WIND SPEEDS WILL DECREASE SATURDAY AFTERNOON. * WINDS: AREAS OF WEST TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH...OCCASIONALLY GUSTING TO 50 MPH ARE POSSIBLE. * VISIBILITY: LOCAL VISIBILITY OF LESS THAN ONE QUARTER MILE IN BLOWING DUST AND SAND IS POSSIBLE AT TIMES...MAINLY ON THE DESERT SLOPES. * IMPACTS: STRONG AND SUDDEN CROSS WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. BROKEN TREE LIMBS AND DOWNED POWER LINES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PG
3 follow-up statements
628 WWUS76 KSGX 300345 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 845 PM PDT FRI OCT 29 2010 ...STRONG WINDS THROUGH SATURDAY MORNING... .A UPPER LEVEL LOW AND SURFACE COLD FRONT WILL MOVE THROUGH SOUTHERN CALIFORNIA BRINGING GUSTY WINDS WEST THROUGH MIDDAY SATURDAY. CAZ061-062-300445- /O.CAN.KSGX.WI.Y.0031.101030T0600Z-101030T2100Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 845 PM PDT FRI OCT 29 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. WHILE BLUSTERY WINDS ARE FORECAST IN THE LOWER DESERTS LATE TONIGHT AND SATURDAY...WIND SPEEDS WILL REMAIN BELOW ADVISORY LEVELS. $$ CAZ055-056-058-060-301300- /O.CON.KSGX.WI.Y.0031.101030T0600Z-101030T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 845 PM PDT FRI OCT 29 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT SATURDAY. * TIMING: WINDS WILL INCREASE AFTER 11 PM PDT TONIGHT AND REACH THEIR PEAK AROUND 7 AM PDT SATURDAY MORNING. WIND SPEEDS WILL DECREASE SATURDAY AFTERNOON. * WINDS: AREAS OF WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS: STRONG AND SUDDEN CROSS WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ MOEDE
010 WWUS76 KSGX 301017 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 317 AM PDT SAT OCT 30 2010 CAZ055-056-058-060-302100- /O.CON.KSGX.WI.Y.0031.000000T0000Z-101030T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 317 AM PDT SAT OCT 30 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * SYNOPSIS: A COLD FRONT WILL BRING GUSTY SOUTHWEST WINDS THROUGH MIDDAY. * TIMING: WINDS WILL REACH THEIR PEAK AROUND 7 AM PDT SATURDAY MORNING. WIND SPEEDS WILL GRADUALLY DECREASE SATURDAY AFTERNOON. * WINDS: AREAS OF WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS: STRONG AND SUDDEN CROSS WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ MACKECHNIE
777 WWUS76 KSGX 301934 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1234 PM PDT SAT OCT 30 2010 CAZ055-056-058-060-302045- /O.CAN.KSGX.WI.Y.0031.000000T0000Z-101030T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 1234 PM PDT SAT OCT 30 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS IN THE MOUNTAINS AND DESERTS HAVE DROPPED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO DIMINISH THROUGH THIS EVENING. $$ SS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 29, 9:00 AM PDT, 4 hours 30 minutes earlier.
Area forecast discussion, Oct 29, 9:00 AM PDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 AM PDT FRI OCT 29 2010 .SYNOPSIS...VARIABLE HIGH CLOUDINESS TODAY. CLOUDS INCREASE TONIGHT INTO SATURDAY WITH RAIN LIKELY IN THE NORTHERN AREAS AND A CHANCE FOR RAIN THE SOUTH TONIGHT INTO SATURDAY. THERE WILL ALSO BE LOCAL STRONG GUSTY ONSHORE WINDS IN THE MOUNTAINS AND DESERTS. COOLER SATURDAY THEN FAIR AND SLIGHTLY WARMER SUNDAY. MUCH WARMER THROUGH THE MIDDLE OF NEXT WEEK UNDER HIGH PRESSURE WITH WEAK OFFSHORE FLOW. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. WINDS ARE LIGHT THIS MORNING AS PRESSURE GRADIENTS CONTINUE TO TREND ONSHORE. THE SOUNDING FROM NKX SHOWS A DRY ATMOSPHERE WITH A SFC BASED INVERSION AND SOUTHERLY WINDS IN THE LOW LEVELS BECOMING MORE SOUTH WESTERLY IN THE HIGHER LEVELS. VARIABLE HIGH CLOUDS WILL CONTINUE TODAY AS A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT OVER THE SAN FRANCISCO BAY AREA THIS MORNING MOVES STEADILY SOUTH. THE FRONT IS EXPECTED TO MOVE THROUGH SOCAL LATE TONIGHT THROUGH SATURDAY MORNING WITH LOWER TEMPS AND RAIN SPREADING OVER THE AREA BUT DECREASING AS IT MOVES SOUTH. ABOUT ONE HALF INCH OF RAIN IS EXPECTED IN THE NORTHERN AREAS AND AROUND ONE QUARTER INCH IN THE SOUTHERN AREAS WITH HIGHER AMOUNTS IN THE MOUNTAINS AND FOOTHILLS. MOST OF THE PRECIP WILL FALL LATE TONIGHT INTO SAT MORNING WITH THE FRONTAL PASSAGE...FOLLOWED BY SHOWERS LINGERING INTO SAT AFTERNOON. STRONG GUSTY WINDS WILL ACCOMPANY THE FRONT WITH SOUTH WINDS INITIALLY...BECOMING WEST TO NORTHWEST SATURDAY AFTERNOON. THE STRONGEST WINDS WILL BE OVER THE MOUNTAINS AND DESERTS WHERE GUSTS COULD EXCEED 45 MPH. THE LOW MOVES EAST ON SUNDAY AND SKIES BEGIN TO CLEAR AND TEMPERATURES RECOVER TO NEAR SEASONAL AVERAGES. STRONG HIGH PRESSURE ALOFT WILL BUILD OVER THE STATE MONDAY THROUGH WEDNESDAY BRINGING FAIR AND WARM WEATHER. OFFSHORE PRESSURE GRADIENTS COULD BE STRONG ENOUGH TO CAUSE STRONG GUSTY NORTHEAST WINDS MAINLY TUESDAY AND WEDNESDAY MORNINGS IN AND BELOW CANYONS AND PASSES. A LOW PRESSURE TROUGH APPROACHING FROM THE NW WILL WEAKEN THE HIGH PRESSURE RIDGE ON THURSDAY AND FRIDAY. THIS WILL BRING LOWER TEMPS AND INCREASED CLOUDS. && .AVIATION... 291430Z...MOSTLY CLEAR AND VFR CONDITIONS ARE EXPECTED THROUGH THIS EVENING EXCEPT FOR SCT CIRRUS AROUND FL200. CLOUD LAYERS AROUND 1500 FEET AND AROUND 10000 FEET WILL THICKEN TONIGHT. RAIN IS EXPECTED AFTER 14Z SATURDAY AROUND KSNA AND KONT SPREADING SOUTHEAST SATURDAY MORNING. && .MARINE... A NORTHWEST SWELL WILL INCREASE THIS AFTERNOON AND TONIGHT TO AROUND 7 FEET. THIS WILL BRING UP THE SURF AT WEST FACING BEACHES TONIGHT THROUGH SATURDAY...ESPECIALLY IN SOUTHERN SAN DIEGO COUNTY. BREAKERS WILL RANGE FROM 4 TO 6 FEET WITH A FEW HIGHER SETS. && FIRE WEATHER... CRITICAL FIRE WEATHER PATTERN TODAY WITH DRY AIR MASS STILL IN PLACE AND INCREASING SOUTH WINDS AHEAD OF APPROACHING COLD FRONT. RELATIVE HUMIDITY WILL LIKELY REMAIN NEAR OR BELOW 25 PERCENT FOR MOST LOCATIONS THROUGH SUNSET TODAY. RIDGE LEVEL WINDS INCREASING TO 25 TO 35 MPH BY MID AFTERNOON AND +40 MPH BY THIS EVENING. LINGERING BUT WEAKENING SUBSIDENCE INVERSIONS NEAR 4000 FT MSL AND 8000-10000 FT MSL WILL KEEP WINDS FROM SURFACING UNTIL EARLY AFTERNOON. GUSTS +50 MPH POSSIBLE THROUGH AND BELOW ALIGNED DRAINAGES IN SAN GABRIEL/SAN BERNARDINO MTNS AND OVER FIRE WEATHER ZONE CAZ260... VICTOR VALLEY...APPLE VALLEY...LUCERNE VALLEY...JOHNSON VALLEY. MODEL GUIDANCE INDICATES COLD FRONT ALONG WITH ANY SIGNIFICANT INCREASE IN RELATIVE HUMIDITY AND WETTING RAINS MAY NOT REACH SW SAN BERNARDINO/ORANGE COUNTY UNTIL AFTER MIDNIGHT/EARLY MORNING HOURS SATURDAY. NEXT CRITICAL FIRE WEATHER PATTERN FORECAST FOR SUNDAY NIGHT INTO WEDNESDAY MORNING AS STRONG HIGH PRESSURE BUILDS SURFACE AND ALOFT OVER GREAT BASIN. AS WITH PREVIOUS SANTA ANA WIND EVENTS THIS FALL...A SUPPORTIVE UPPER AIR PATTERN DOES NOT APPEAR TO BE PRESENT SO ONLY A MODERATE EVENT IS EXPECTED...WITH SURFACE PRESSURE GRADIENTS STRONG ENOUGH TO GENERATE GUSTS +50 MPH WIND PRONE LOCATIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX. && PUBLIC...PG AVIATION/MARINE...TS FIRE WEATHER...BALFOUR NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Oct 29, 4:00 AM PDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT FRI OCT 29 2010 CAZ042-043-048-050-055>058-060-300000- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- 400 AM PDT FRI OCT 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT LATE TONIGHT A COLD FRONT WILL BEGIN TO MOVE INTO THE AREA WITH RAIN SPREADING SOUTHEAST. STRONG GUSTY SOUTH WINDS WILL DEVELOP TONIGHT IN THE MOUNTAINS AND DESERTS WITH LOCALLY BREEZY CONDITIONS ELSEWHERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAIN IS FORECAST TO SPREAD OVER THE AREA SATURDAY MORNING WITH SHOWERS POSSIBLE IN THE AFTERNOON. GUSTY SOUTH WINDS IN THE MORNING WILL TURN TO WEST TO NORTHWEST AFTERNOON IN THE MOUNTAINS AND DESERTS WITH LOCALLY BREEZY CONDITIONS ELSEWHERE. GUSTY NORTHEAST WINDS MAY DEVELOP MAINLY TUESDAY AND WEDNESDAY MORNINGS IN THE MOUNTAINS AND INLAND VALLEYS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. WHITLOW
In the hours before
Special weather statement, Oct 29, 9:03 AM PDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 903 AM PDT FRI OCT 29 2010 CAZ042-043-048-050-055>058-060>062-292300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 903 AM PDT FRI OCT 29 2010 ...A FAST MOVING STORM WILL AFFECT SOUTHWEST CALIFORNIA LATE TONIGHT INTO SATURDAY... A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE THROUGH SOUTHERN CALIFORNIA LATE TONIGHT AND EARLY SATURDAY MORNING. THIS WILL BRING AN INCREASING CHANCE OF RAIN LATE TONIGHT WITH THE BEST CHANCE OF MEASURABLE RAIN IN THE NORTHERN AREAS EARLY SATURDAY MORNING WITH THE FRONTAL PASSAGE. SHOWERS WILL TAPER OFF SATURDAY AFTERNOON. RAINFALL TOTALS WILL GENERALLY RANGE FROM ABOUT ONE THIRD OF AN INCH IN COASTAL ORANGE COUNTY TO ABOUT HALF AN INCH IN THE SANTA ANA MOUNTAINS. THE INLAND EMPIRE WILL MOSTLY GET ABOUT TWO TENTHS OF AN INCH. THERE COULD BE LOCALLY LARGER AMOUNTS TO NEAR SIX TENTHS OF AN INCH ON THE COASTAL SLOPES OF THE SAN BERNARDINO MOUNTAINS. ABOUT A TENTH OR TWO TENTHS OF AN INCH OF RAIN IS EXPECTED IN THE HIGH DESERTS. THE CHANCES OF RAIN WILL BE MUCH SMALLER IN SAN DIEGO COUNTY WHERE POTENTIAL RAINFALL TOTALS WILL RANGE FROM ABOUT A TENTH OF AN INCH NEAR THE COAST TO ABOUT A THIRD OF AN INCH ON THE COASTAL MOUNTAIN SLOPES. THE SNOW LEVEL WILL BE HIGH...AT OR ABOVE 8000 FEET. STRONG GUSTY WEST WINDS WILL ACCOMPANY THIS SYSTEM...ESPECIALLY IN THE MOUNTAINS AND DESERTS LATE FRIDAY THROUGH SATURDAY. THE STRONGEST WINDS WILL BE ACROSS THE SAN BERNARDINO MOUNTAINS INTO THE HIGH DESERTS. MOST WIND GUSTS WILL BE IN THE 35 TO 45 MPH RANGE BUT THERE COULD BE LOCALLY HIGHER GUSTS. THE RAIN WILL MAKE ROADS SLICK AND MOTORISTS SHOULD USE EXTRA CAUTION. FOG WILL REDUCE VISIBILITY IN THE MOUNTAINS AT TIMES. ATKIN/PG
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.